Alert archive / Oklahoma / Red Flag Warnings in 2018

Red Flag Warning 4, NWS Norman, OK

January 30, 20188 counties in Texas; 33 counties in Oklahoma

NWS Norman, OK issued this red flag warning at Jan 30, 2018, 3:23 AM CST for 8 counties in Texas; 33 counties in Oklahoma. It took effect at Jan 30, 2018, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 30, 2018, 3:23 AM CST (09:23 UTC)
In effect from
Jan 30, 2018, 11:00 AM CST
Expired
Jan 30, 2018, 7:00 PM CST
In force
8 hr
Issued by
NWS Norman, OK
All 41 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 112 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2018-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2018-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2051 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

190 
WWUS84 KOUN 300923
RFWOUN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Norman OK
323 AM CST Tue Jan 30 2018

...ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS LIKELY IN 
PARTS OF WESTERN, NORTHERN, AND CENTRAL OKLAHOMA, AND WESTERN 
NORTH TEXAS ON TUESDAY AND SOUTHWEST OKLAHOMA AND WESTERN NORTH
TEXAS ON WEDNESDAY...

.The combination of dry air, breezy to windy conditions, and warm
temperatures will likely combine to create elevated to critical 
fire weather conditions on Tuesday and Wednesday across portions 
of Oklahoma and western north Texas.

OKZ039-045-302200-
/O.CAN.KOUN.FW.A.0004.180130T1700Z-180131T0100Z/
/O.CON.KOUN.FW.A.0005.180131T1700Z-180201T0100Z/
Stephens-Jefferson-
323 AM CST Tue Jan 30 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR BREEZY CONDITIONS... WARM 
TEMPERATURES AND LOW RELATIVE HUMIDITY FOR Parts of Southwest
Oklahoma...

The National Weather Service in Norman has cancelled the Fire
Weather Watch for today. 

* TIMING... Late Wednesday Morning through Early Wednesday
  Evening.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. A cold
  front will bring a wind shift to the north Wednesday evening. 

* RELATIVE HUMIDITY...Minimum 18 to 25 percent.

* TEMPERATURES...Highs low to mid 70s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

OKZ037-038-044-TXZ083>090-302200-
/O.UPG.KOUN.FW.A.0004.180130T1700Z-180131T0100Z/
/O.NEW.KOUN.FW.W.0004.180130T1700Z-180131T0100Z/
/O.CON.KOUN.FW.A.0005.180131T1700Z-180201T0100Z/
Tillman-Comanche-Cotton-Hardeman-Foard-Wilbarger-Wichita-Knox-
Baylor-Archer-Clay-
323 AM CST Tue Jan 30 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW
RELATIVE HUMIDITY FOR Parts of southwest Oklahoma and western
north Texas... ...FIRE WEATHER WATCH Also REMAINS IN EFFECT FROM 
WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR BREEZY 
CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR
Parts of southwest Oklahoma and western north Texas...

The National Weather Service in Norman has issued a Red Flag
Warning, which is in effect from 11 AM this morning to 7 PM CST
this evening. 

* TIMING... 11 am to 7 pm Today and Wednesday.

* WINDS...South to southwest 15 to 30 mph with gusts up to 35 mph
  today. Southwest winds 15 to 25 mph with gusts over 30 mph on
  Wednesday. A cold front will bring a wind shift to the north
  late Wednesday afternoon and evening.
  
* RELATIVE HUMIDITY...Minimum 10 to 25 percent.

* TEMPERATURES...Highs 63 to 70 this afternoon. Highs in the 70s 
  on Wednesday.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

OKZ004>006-009>011-014>018-021>024-027-033>036-302200-
/O.UPG.KOUN.FW.A.0004.180130T1700Z-180131T0100Z/
/O.NEW.KOUN.FW.W.0004.180130T1700Z-180131T0100Z/
Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey-
Custer-Blaine-Kingfisher-Beckham-Washita-Caddo-Canadian-Grady-
Harmon-Greer-Kiowa-Jackson-
323 AM CST Tue Jan 30 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW
RELATIVE HUMIDITY FOR Northern, Western, and parts of Central
Oklahoma...

The National Weather Service in Norman has issued a Red Flag
Warning, which is in effect from 11 AM this morning to 7 PM CST
this evening. 

* TIMING... 11 am to 7 pm.

* WINDS...South 20 to 35 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...Minimum 10 to 25 percent.

* TEMPERATURES...Highs upper 50s to upper 60s.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

OKZ007-008-012-013-019-020-025-026-028-029-302200-
/O.NEW.KOUN.FW.W.0004.180130T1700Z-180131T0100Z/
Grant-Kay-Garfield-Noble-Logan-Payne-Oklahoma-Lincoln-McClain-
Cleveland-
323 AM CST Tue Jan 30 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW
RELATIVE HUMIDITY FOR Northern and portions of Central Oklahoma...

The National Weather Service in Norman has issued a Red Flag
Warning, which is in effect from 11 AM this morning to 7 PM CST
this evening. 

* TIMING...11 am to 7 pm.

* WIND...South winds 20 to 30 mph with gusts up to 35 mph.

* HUMIDITY...Minimum 18 to 25 percent.

* TEMPERATURE...Highs mid 50s to around 60.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
815 
WWUS84 KOUN 301152 AAA
RFWOUN

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service Norman OK
552 AM CST Tue Jan 30 2018

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED IN PARTS OF WESTERN,
NORTHERN, AND CENTRAL OKLAHOMA, AND WESTERN NORTH TEXAS TODAY, AND
SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS ON WEDNESDAY...

.The combination of dry air, breezy to windy conditions, and warm
temperatures will combine to create critical fire weather 
conditions today and Wednesday across portions of Oklahoma and 
western north Texas.

OKZ037-038-044-TXZ083>090-302230-
/O.CON.KOUN.FW.W.0004.180130T1700Z-180131T0100Z/
/O.CON.KOUN.FW.A.0005.180131T1700Z-180201T0100Z/
Tillman-Comanche-Cotton-Hardeman-Foard-Wilbarger-Wichita-Knox-
Baylor-Archer-Clay-
552 AM CST Tue Jan 30 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CST THIS EVENING FOR BREEZY WINDS, WARM TEMPERATURES, AND 
LOW RELATIVE HUMIDITY FOR PARTS OF WESTERN NORTH TEXAS AND 
SOUTHWESTERN OKLAHOMA... .
..FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING 
THROUGH WEDNESDAY EVENING FOR BREEZY WINDS, VERY WARM TEMPERATURES,
AND LOW RELATIVE HUMIDITY FOR PARTS OF WESTERN NORTH TEXAS AND 
SOUTHWESTERN OKLAHOMA...

* TIMING... 11 am to 7 pm Today and Wednesday.

* WINDS...South 15 to 30 mph with gusts up to 35 mph Today. 
  Southwest winds 15 to 25 mph with gusts up to 35 mph on 
  Wednesday. A cold front will bring a wind shift to the north 
  late Wednesday afternoon and evening.

* RELATIVE HUMIDITY...Minimum 10 to 25 percent Today and Wednesday.

* TEMPERATURES...Highs 60 to 72 today. Highs 70 to 82 Wednesday.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

OKZ004>029-033>036-302230-
/O.CON.KOUN.FW.W.0004.180130T1700Z-180131T0100Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Harmon-Greer-Kiowa-Jackson-
552 AM CST Tue Jan 30 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CST THIS EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY
FOR WESTERN OKLAHOMA AS WELL AS PARTS OF CENTRAL AND NORTHERN
OKLAHOMA...

* TIMING...11 am to 7 pm Today.

* WIND...South winds 15 to 30 mph with gusts up to 40 mph.

* HUMIDITY...Minimum 10 to 30 percent.

* TEMPERATURE...Highs 55 degrees east of I-35 to 72 degrees in 
  far northwestern Oklahoma.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

OKZ039-045-302230-
/O.CON.KOUN.FW.A.0005.180131T1700Z-180201T0100Z/
Stephens-Jefferson-
552 AM CST Tue Jan 30 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR BREEZY WINDS, VERY WARM
TEMPERATURES, AND LOW RELATIVE HUMIDITY FOR PARTS OF 
SOUTHWESTERN OKLAHOMA...

* TIMING...11 am to 7 pm Wednesday. A cold front will bring a wind
  shift to the north late Wednesday afternoon and evening.

* WINDS...Southwest 15 to 30 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...Minimum 20 to 30 percent.

* TEMPERATURES...Highs 70 to 75 degrees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

MBS
239 
WWUS84 KOUN 302116
RFWOUN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Norman OK
316 PM CST Tue Jan 30 2018

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED IN PARTS OF WESTERN,
NORTHERN, AND CENTRAL OKLAHOMA, AND WESTERN NORTH TEXAS TODAY,
AND SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS ON WEDNESDAY...

.The combination of dry air, breezy to windy conditions, and warm
temperatures will combine to create critical fire weather
conditions today and near critical conditions on Wednesday across
portions of Oklahoma and western north Texas.

OKZ037-038-044-TXZ083>090-310115-
/O.CON.KOUN.FW.W.0004.000000T0000Z-180131T0100Z/
/O.CON.KOUN.FW.A.0005.180131T1700Z-180201T0100Z/
Tillman-Comanche-Cotton-Hardeman-Foard-Wilbarger-Wichita-Knox-
Baylor-Archer-Clay-
316 PM CST Tue Jan 30 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR BREEZY WINDS, WARM TEMPERATURES, AND LOW RELATIVE HUMIDITY
FOR PARTS OF WESTERN NORTH TEXAS AND SOUTHWESTERN OKLAHOMA...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING 
THROUGH WEDNESDAY EVENING FOR BREEZY WINDS, VERY WARM 
TEMPERATURES, AND LOW RELATIVE HUMIDITY FOR PARTS OF WESTERN 
NORTH TEXAS AND SOUTHWESTERN OKLAHOMA...

* TIMING... 11 am to 7 pm Today and Wednesday.

* WINDS...South 15 to 30 mph with gusts up to 35 mph Today. 
  Southwest winds 15 to 25 mph with gusts up to 35 mph on 
  Wednesday. A cold front will bring a wind shift to the north 
  late Wednesday afternoon and evening.

* RELATIVE HUMIDITY...Minimum 10 to 25 percent Today and
  Wednesday.

* TEMPERATURES...Highs 60 to 72 today. Highs 70 to 82 Wednesday.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

OKZ004>029-033>036-310100-
/O.CON.KOUN.FW.W.0004.000000T0000Z-180131T0100Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Harmon-Greer-Kiowa-Jackson-
316 PM CST Tue Jan 30 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN OKLAHOMA
AS WELL AS PARTS OF CENTRAL AND NORTHERN OKLAHOMA...

* TIMING...11 am to 7 pm Today.

* WIND...South winds 15 to 30 mph with gusts up to 40 mph.

* HUMIDITY...Minimum 10 to 30 percent.

* TEMPERATURE...Highs 55 degrees east of I-35 to 72 degrees in 
  far northwestern Oklahoma.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

OKZ039-045-310115-
/O.CON.KOUN.FW.A.0005.180131T1700Z-180201T0100Z/
Stephens-Jefferson-
316 PM CST Tue Jan 30 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR BREEZY WINDS, VERY WARM
TEMPERATURES, AND LOW RELATIVE HUMIDITY FOR PARTS OF SOUTHWESTERN
OKLAHOMA...

* TIMING...11 am to 7 pm Wednesday. A cold front will bring a 
  wind shift to the north late Wednesday afternoon and evening. 

* WINDS...Southwest 15 to 30 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...Minimum 20 to 30 percent.

* TEMPERATURES...Highs 70 to 75 degrees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Kurtz
910 
WWUS84 KOUN 310100
RFWOUN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Norman OK
700 PM CST Tue Jan 30 2018

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED IN PARTS OF 
SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS ON WEDNESDAY... 

.Temperatures are cooling and relative humidity is increasing this
evening bringing improving conditions for firefighting this
evening, and the Red Flag Warning has been allowed to expire. 
However, the combination of dry air, breezy to windy conditions, 
and warm temperatures will develop again on Wednesday to create 
near critical conditions on Wednesday across portions of Oklahoma 
and western north Texas.

OKZ037-038-044-TXZ083>090-310900-
/O.EXP.KOUN.FW.W.0004.000000T0000Z-180131T0100Z/
/O.CON.KOUN.FW.A.0005.180131T1700Z-180201T0100Z/
Tillman-Comanche-Cotton-Hardeman-Foard-Wilbarger-Wichita-Knox-
Baylor-Archer-Clay-
700 PM CST Tue Jan 30 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR BREEZY WINDS, WARM TEMPERATURES, AND
LOW RELATIVE HUMIDITY FOR PARTS OF WESTERN NORTH TEXAS AND
SOUTHWESTERN OKLAHOMA...

...RED FLAG WARNING EXPIRED AT 7 PM CST THIS EVENING FOR PARTS OF
WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS...

* TIMING... 11 am to 7 pm Wednesday.

* WINDS...Southwest 10 to 20 mph with gusts up to 30 mph, shifting
  to the north in portions of southwestern Oklahoma Wednesday
  afternoon.

* RELATIVE HUMIDITY...As low as 12 percent.

* TEMPERATURES...Highs in the mid to upper 70s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

OKZ004>029-033>036-310200-
/O.EXP.KOUN.FW.W.0004.000000T0000Z-180131T0100Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Harmon-Greer-Kiowa-Jackson-
700 PM CST Tue Jan 30 2018

...RED FLAG WARNING EXPIRED AT 7 PM CST THIS EVENING FOR MUCH OF 
WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS...

Temperatures are cooling and humidity is increasing this evening
reducing the potential of rapid fire spread. However, windy
conditions will persist overnight and residents should still use 
caution to prevent the start or spread of wildfires.

$$

OKZ039-045-310900-
/O.CON.KOUN.FW.A.0005.180131T1700Z-180201T0100Z/
Stephens-Jefferson-
700 PM CST Tue Jan 30 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR BREEZY WINDS, WARM TEMPERATURES AND
LOW RELATIVE HUMIDITY FOR SOUTHWESTERN OKLAHOMA AND WESTERN NORTH
TEXAS...

* TIMING...11 am to 7 pm Wednesday. A cold front will bring a 
  wind shift to the north late Wednesday afternoon and evening.

* WINDS...Southwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 23 percent.

* TEMPERATURES...Highs in the mid 70s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Jan 30, 3:00 AM CST, 23 minutes earlier.

Area forecast discussion, Jan 30, 3:00 AM CST, 23 minutes before
Area Forecast Discussion
National Weather Service Norman OK
300 AM CST Tue Jan 30 2018

.DISCUSSION...
Focus was mainly on Fire Wx concerns over the next couple of days.

Pressure gradient will strengthen today leading to breezy/windy
conditions over at least parts of the fa. Strongest winds are
expected in western parts of the fa this afternoon. A few wind gusts
may approach 40 mph but for the most part winds are currently
expected to remain below advisory criteria. A front will move across
the area Wednesday causing winds to shift to the north and dropping
temperatures back down closer to normal for this time of year
Thursday and Friday. Southerly winds and warmer temperatures will
return Saturday before a stronger cold front moves across the region
later this weekend. The cold air behind the front could lead to
highs only reaching the 30s and 40s Sunday. Models show that there
may be a chance for precipitation Sunday as a shortwave affects the
region. If precipitation does occur, it would be light and probably
as snow/snow flurries.

Fire Weather... Elevated to Critical fire weather conditions will be
possible this afternoon across portions of the area due to low RHs
and gusty south winds. With ERC-G values approaching or around the
90th percentile so very dry vegetation along with the low RH and
gusty south winds, will issue a Red Flag Warning for NW half or so
of the fa.

On Wednesday... breezy south to southwest winds are expected ahead
of the cold front. Even warmer temperatures are also expected
tomorrow afternoon, especially in southern parts of the fa where
highs in the 70s to almost 80 degrees are possible. The warm
temperatures, dry vegetation, low RH in SW parts of the fa, and
gusty winds could combine for near critical conditions Wednesday
afternoon so will continue with a Fire Weather Watch. However, there
is some uncertainty as to how strong the winds will be when RH is
the lowest and temperatures are warm. Models show winds decreasing
near the front so if this moves faster than expected winds may not
be as high as currently forecast.

After today and Wednesday, fire weather conditions are expected to
remain low across the area into the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  57  41  70  36 /   0   0   0   0
Hobart OK         64  42  70  34 /   0   0   0   0
Wichita Falls TX  65  43  76  38 /   0   0   0   0
Gage OK           69  37  64  29 /   0   0   0   0
Ponca City OK     57  37  66  33 /   0   0   0   0
Durant OK         57  41  70  44 /   0   0   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning from 11 AM this morning to 7 PM CST this
     evening for OKZ004>029-033>038-044.

     Fire Weather Watch from Wednesday morning through Wednesday
     evening for OKZ037>039-044-045.

TX...Red Flag Warning from 11 AM this morning to 7 PM CST this
     evening for TXZ083>090.

     Fire Weather Watch from Wednesday morning through Wednesday
     evening for TXZ083>090.

&&

17/25
Hazardous weather outlook, Jan 29, 12:08 PM CST, 15 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1208 PM CST Mon Jan 29 2018

OKZ004>048-050>052-TXZ083>090-301815-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1208 PM CST Mon Jan 29 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Fire Weather...
Near Critical to Critical fire weather conditions will be possible
Tuesday afternoon across portions of western Oklahoma and western
north Texas due to dry and windy conditions.

Elevated to Near Critical conditions could be possible on
Wednesday across portions of southwest Oklahoma and western north
Texas.

A fire weather watch is in effect for both Tuesday and Wednesday
afternoons.

.Strong Winds...
Winds could gust up to 45 mph in parts of western Oklahoma and
western north Texas Tuesday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Nearby

Red Flag Warnings in Oklahoma, 2018Red Flag Warnings in Texas, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.